Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 237, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 26, 2017, 6:17 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2017, 6:17 PM MDT (00:17 UTC)
- Expired
- Aug 26, 2017, 6:46 PM MDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:27 PM MDT | FUNNEL CLOUD | 5 Wnw Antioch, NE | STORM CHASER REPORTED MULTIPLE FUNNELS EAST OF ALLIANCE OR 5 MILES WEST NORTHWEST OF ANTIOCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 2:04 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
430
WUUS53 KLBF 270017
SVRLBF
NEC069-161-270100-
/O.NEW.KLBF.SV.W.0237.170827T0017Z-170827T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
617 PM MDT SAT AUG 26 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Garden County in the Panhandle of Nebraska...
Southwestern Sheridan County in the Panhandle of Nebraska...
* Until 700 PM MDT
* At 616 PM MDT, a severe thunderstorm was located near Antioch, or 8
miles east of Alliance, moving southeast at 30 mph.
HAZARD...Golf ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Antioch, Miles Lake, Mumper, Wickson Lake, Tralnor Lake and Herman
Lake.
This includes Highway 2 between mile markers 96 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4222 10264 4182 10226 4168 10258 4186 10269
4200 10268 4201 10270 4209 10270 4210 10274
4218 10274
TIME...MOT...LOC 0016Z 330DEG 25KT 4211 10270
HAIL...1.75IN
WIND...<50MPH
$$
Power3 follow-up statements
606
WWUS53 KLBF 270030
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
630 PM MDT SAT AUG 26 2017
NEC069-161-270100-
/O.CON.KLBF.SV.W.0237.000000T0000Z-170827T0100Z/
Garden NE-Sheridan NE-
630 PM MDT SAT AUG 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN GARDEN AND SOUTHERN SHERIDAN COUNTIES...
At 629 PM MDT, a severe thunderstorm was located near Antioch, or 13
miles southeast of Alliance, moving southeast at 30 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Antioch, Miles Lake, Mumper, Tralnor Lake and Herman Lake.
This includes Highway 2 between mile markers 96 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4208 10270 4213 10258 4182 10227 4168 10258
4187 10269 4200 10268 4201 10270
TIME...MOT...LOC 0029Z 330DEG 25KT 4203 10264
HAIL...1.75IN
WIND...<50MPH
$$
Power393
WWUS53 KLBF 270038
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
638 PM MDT SAT AUG 26 2017
NEC069-161-270100-
/O.CON.KLBF.SV.W.0237.000000T0000Z-170827T0100Z/
Garden NE-Sheridan NE-
638 PM MDT SAT AUG 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN GARDEN AND SOUTH CENTRAL SHERIDAN COUNTIES...
At 638 PM MDT, a severe thunderstorm was located near Antioch, or 16
miles southeast of Alliance, moving southeast at 30 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Miles Lake, Mumper, Tralnor Lake and Herman Lake.
This includes Highway 2 between mile markers 103 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 10270 4208 10254 4182 10227 4168 10258
4189 10269 4200 10268
TIME...MOT...LOC 0038Z 330DEG 25KT 4197 10260
HAIL...1.75IN
WIND...<50MPH
$$
Power005
WWUS53 KLBF 270046
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
646 PM MDT SAT AUG 26 2017
NEC069-161-270056-
/O.CAN.KLBF.SV.W.0237.000000T0000Z-170827T0100Z/
Garden NE-Sheridan NE-
646 PM MDT SAT AUG 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GARDEN AND SOUTH
CENTRAL SHERIDAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4201 10270 4208 10254 4182 10227 4168 10258
4189 10269 4200 10268
TIME...MOT...LOC 0044Z 330DEG 25KT 4192 10256
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:15 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 26, 5:15 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 615 PM CDT Sat Aug 26 2017 .SHORT TERM...(This evening through Sunday) Issued at 320 PM CDT Sat Aug 26 2017 This afternoon convection lingers over Lincoln and Custer Counties. Models did not handle this at all today. Cells beginning to develop over northwest Nebraska Panhandle this afternoon. Will include a pre first period and update at 7pm with latest and greatest. Instability to the west this afternoon with favorable shear aloft over northwest Nebraska into the eastern Nebraska Panhandle. Severe thunderstorm watch in place over the northwest. Storms will spread east over night with conditions not as favorable as you move off the higher terrain. Lows in the 50s tonight with stratus developing after midnight. Lingering stratus into Sunday morning with temperatures rising to around 80 late. .LONG TERM...(Sunday night through Saturday) Issued at 342 PM CDT Sat Aug 26 2017 Some stratus to develop again Sunday night holding temperatures up as surface high pressure builds into central plains. Highs in the 80s with lows in the 50s the firs part of the week under the influence of high An upper wave to move east across the northern plains on Wednesday with slight chances for precipitation over the forecast area Wednesday through Saturday as several disturbances move across the northern plains. Highs returning into the mid and upper 80s with lows in the 50s and 60s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 606 PM CDT Sat Aug 26 2017 Visual fight rules through 06z at terminals KLBF and KVTN then model timesections show the potential for clouds AOB 8KFT developing through 09Z. Low confidence in stratus field development with ceilings AOB 5 KFT overnight as convection ongoing roles southeast through midnight CT. By daybreak the clouds should be lifting and clearing with visual flight rules through 00Z Sunday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Power AVIATION...Keck
Hazardous weather outlook, Aug 26, 1:43 PM MDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 243 PM CDT Sat Aug 26 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-271945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 243 PM CDT Sat Aug 26 2017 /143 PM MDT Sat Aug 26 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A slight risk for severe storms is forecast for areas west of a line from Valentine through Broken Bow and north of Interstate 80. there is a marginal risk of severe weather over the remainder of western and north central Nebraska. Timing favors the evening hours. A few storms could be severe. The hazards are large hail, wind damage and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Afternoon and evening thunderstorms are possible Wednesday through Saturday. At this time widespread severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening over the western Nebraska Sandhills. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
In the hours before
Special weather statement, Aug 26, 4:45 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
445 PM MDT SAT AUG 26 2017
NEZ004-262330-
Sheridan NE-
445 PM MDT SAT AUG 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHERIDAN COUNTY
UNTIL 530 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Wild Horse Butte, or 16 miles south of Hay Springs,
moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Diamond Lake and Smith Lake State Wildlife Management Area.
This includes Highway 250 between mile markers 16 and 35.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4253 10236 4226 10242 4234 10275 4244 10275
4244 10277 4254 10278
TIME...MOT...LOC 2244Z 279DEG 15KT 4245 10277
PowerSpecial weather statement, Aug 26, 5:16 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service North Platte NE
516 PM MDT SAT AUG 26 2017
NEZ023-270000-
Grant NE-
516 PM MDT SAT AUG 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...CENTRAL
GRANT AND WESTERN HOOKER COUNTIES UNTIL 600 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hyannis, or 33 miles north of Arthur, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hyannis, Ashby, Pratt Lake, Spring Valley Lake and Duluth.
This includes the following highways...
Highway 2 between mile markers 136 and 156.
Highway 61 between mile markers 144 and 166.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
north central and west central Nebraska.
LAT...LON 4210 10189 4210 10168 4193 10142 4191 10142
4174 10168 4175 10169 4204 10197
TIME...MOT...LOC 2315Z 317DEG 16KT 4205 10182
PowerSpecial weather statement, Aug 26, 5:37 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
537 PM MDT SAT AUG 26 2017
NEZ023-035-270015-
Grant NE-Arthur NE-
537 PM MDT SAT AUG 26 2017
...SPECIAL WEATHER STATEMENT...
At 536 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hyannis, or 25 miles north of Arthur, moving southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Arthur, Hyannis, Green Lake, Lena, Sand Puddin Lake, Three Mile Lake,
Pratt Lake, Spring Valley Lake, Cogill Lake and Calora.
This includes the following highways...
Highway 2 between mile markers 145 and 150.
Highway 61 between mile markers 124 and 159.
Highway 92 between mile markers 165 and 174.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
west central Nebraska.
LAT...LON 4195 10191 4204 10170 4171 10140 4163 10141
4152 10167
TIME...MOT...LOC 2336Z 332DEG 23KT 4193 10176
PowerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 44 min |
| Aug 26, 7:51 PM MDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Aug 26, 9:50 PM MDT | Special Weather Statement | LBF | Keya Paha | 55 min |
| Aug 26, 10:41 PM MDT | Special Weather Statement | LBF | Brown | 49 min |
| Aug 26, 11:30 PM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Aug 26, 11:36 PM MDT | Special Weather Statement | LBF | Brown | 39 min |
| Aug 26, 11:57 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 48 min |
| Aug 27, 12:11 AM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| Aug 27, 12:36 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 54 min |
| Aug 27, 12:46 AM MDT | Special Weather Statement | LBF | Hooker, Thomas | 44 min |
| Aug 27, 1:01 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Hooker, Logan, McPherson, Thomas | 44 min |
| Aug 27, 2:23 AM MDT | Special Weather Statement | LBF | Custer | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.